MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Swelling/ Edema (4577)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was receiving medications meant for central ines only due to their risk of extravasation.Patient's left arm started swelling around the picc sit.Rn notified md and an ultrasound was ordered and did not show a dvt.Rn consulted with vascular access and md and asked if the infusing tpn/lipis should be moved to another line if there was suspicion of the line being cracked.The line still had brisk blood return so they were pretty sure the swelling was not related to extravasation.When rn returned to work night shift the left arm was more swollen, the skin was taught, and the swelling had spread to the left chest, left back, and down the lower left arm with a new bruise.Rn consulted vascular access who came and assessed the line.She recommended another ultrasound with the picc and central line dressings removed to assess under the dressing.The ultrasound was negative for a clot but the swelling continued to worsen.At this point normal saline was running through both lumens at a total of 5 ml/hr.Vancomycin was ordered and started in case this was cellulitis.A few hours later the pump beeped that it was occluded and the rn flushed and checked for blood return.There was no blood return and the flush leaked out of the dressing.Vascular access rn was consulted again and she assessed and removed the picc.After the picc was removed they saw there was a break in the red lumen about 2 cm past the cap.Md was called to bedside and helenex was ordered and given in the left arm since tpn infused through this lumen for 24 hours prior.A wound consult was also placed to monitor for affects in the following days.No evidence of other influencing factors.In reviewing with staff involved there were several vad consults around this line and need to troubleshoot.Until the day of the incident the swelling and leaking was not noted.Location of where the catheter tore is close to the insertion site which would explain the leaking under the dressing but does not explain the swelling or infiltrate symptoms.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, assembled, and inspected according to specification with no non-conformances or abnormalities.Without an evaluation of the device involved we are unable to determine the cause or factors that may have contributed to this event.The instructions for use (ifu) contains the following warnings and precautions: *do not use infusion equipment which can exceed the working pressure of 1.0bar max/750mmhg (14.5 psi).*only use infusion equipment complying with standards, which do not exceed a shut-off pressure of 1.0bar.*bolus injections should be slow and must not exceed the maximum bolus pressure of 1.2bar/900mmhg (17.4 psi).*do not use high-pressure injectors for contrast medium studies.Excessive pressures may damage catheter.*small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.*do not use sharp instruments near the extension lines or catheter lumen.*do not use scissors to remove dressing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key21056471
Report Number2518902-2025-00001
Device Sequence Number8774995
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public00884908146493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMRJF660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale